Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2018, 2:46 PM CDT for Texas County, Wright County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2018, 2:46 PM CDT (19:46 UTC)
- Expired
- Apr 1, 2018, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837 WUUS53 KSGF 011946 SVRSGF MOC215-229-012030- /O.NEW.KSGF.SV.W.0017.180401T1946Z-180401T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 246 PM CDT SUN APR 1 2018 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southeastern Wright County in southwestern Missouri... Southwestern Texas County in south central Missouri... * Until 330 PM CDT * At 246 PM CDT, a severe thunderstorm was located near Norwood, or 9 miles west of Mountain Grove, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Mountain Grove... Cabool... Houston... Solo... Simmons... Elk Creek... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3712 9248 3720 9248 3734 9187 3715 9186 TIME...MOT...LOC 1946Z 259DEG 40KT 3716 9242 HAIL...1.00IN WIND...<50MPH $$ Burchfield
2 follow-up statements
840
WWUS53 KSGF 012003
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
303 PM CDT SUN APR 1 2018
MOC229-012013-
/O.CAN.KSGF.SV.W.0017.000000T0000Z-180401T2030Z/
Wright MO-
303 PM CDT SUN APR 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3724 9225 3724 9224 3734 9187 3715 9186
3715 9224
TIME...MOT...LOC 2003Z 259DEG 40KT 3720 9218
$$
MOC215-012030-
/O.CON.KSGF.SV.W.0017.000000T0000Z-180401T2030Z/
Texas MO-
303 PM CDT SUN APR 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN TEXAS COUNTY...
At 303 PM CDT, a severe thunderstorm was located near Mountain Grove,
moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Houston... Solo...
Simmons... Elk Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3724 9225 3724 9224 3734 9187 3715 9186
3715 9224
TIME...MOT...LOC 2003Z 259DEG 40KT 3720 9218
HAIL...1.00IN
WIND...<50MPH
$$
Burchfield409
WWUS53 KSGF 012024
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
324 PM CDT SUN APR 1 2018
MOC215-012034-
/O.EXP.KSGF.SV.W.0017.000000T0000Z-180401T2030Z/
Texas MO-
324 PM CDT SUN APR 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TEXAS COUNTY WILL
EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3724 9225 3724 9224 3734 9187 3715 9186
3715 9224
TIME...MOT...LOC 2024Z 259DEG 40KT 3724 9190
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:44 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 1, 12:44 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1244 PM CDT Sun Apr 1 2018 .SHORT TERM...(Today and tonight) Issued at 218 AM CDT Sun Apr 1 2018 Little in the way of changes are expected in the forecast for Easter Sunday and much of the week. Yesterdays cold front has moved well south of the area and all but a few light showers have moved out of the area as well. Cold air is filtering into the area with temperatures expected to fall through the day after highs were reached just after midnight. Afternoon temperatures will be in the upper 20s across central Missouri to the upper 30s along the Arkansas state line. With the cold air in place, models bring an area of light precipitation over the region late this morning and into the afternoon. Most areas will initially see precipitation in the form of a cold rain, however where temperatures cool enough, mainly on the Ozark Plateau this afternoon, some freezing rain may occur. The main impact with this would be minor icing on elevated surfaces. As the precipitation spreads over the region tonight and temperatures fall, the precipitation will slowly change over to light freezing rain for most of the area. The exception would be those counties long the Arkansas line. Some locations across central Missouri may see some sleet or snow depending on the depth of the cold airmass. The precipitation will slide quickly to the south east with nearly all of it out of the area shortly after midnight. Will likely need another Freeze Warning for tonight as well, but will see what the temperatures fall to today. The cloud cover may be enough tonight to keep temperatures just warm enough that we may not need one but it will be very close call. .LONG TERM...(Monday through Saturday) Issued at 218 AM CDT Sun Apr 1 2018 The next batch of precipitation will begin to spread over the Ozarks around sunrise Monday as winds slowly shift to the south through the day. Temperatures will climb into the upper 40s to lower 50s as warm air and moisture advection occurs through the day. Some instability will bring the potential for some thunderstorms to occur but no severe weather is expected. Another cold front will move into and through the Ozarks rather quickly Tuesday. After highs in the upper 50s to lower 60s on Tuesday and showers and storms continuing from Monday night through most of the day Tuesday, temperatures will fall quickly through Wednesday morning as the clod front clears out the cloud cover in its haste to move south. Cold high pressure will move over the area with temperatures falling into the middle to upper 20s across all of the Ozarks. A warming trend is then expected through the end of the week though overall temperatures will be slightly cooler than normal for this time of year as we head into the weekend. Another round of rain will move over the region Thursday night with precipitation chances lingering into the weekend as the weather pattern remains active through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1238 PM CDT Sun Apr 1 2018 Pilots can expect prevailing MVFR to IFR conditions through Monday as low stratus, precipitation and some fog persist. Most precipitation including freezing rain will impact the area through the evening. The lowest ceilings will occur tonight and early Monday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Foster
Hazardous weather outlook, Apr 1, 12:16 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1216 PM CDT Sun Apr 1 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1216 PM CDT Sun Apr 1 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Extreme Freeze Risk. Limited Ice Accumulation Risk. Limited Snow Risk. DISCUSSION... A wintry mix of precipitation will impact the outlook area this afternoon into tonight. Ice accumulations will be very minor and confined to mainly elevated objects. Minor snow or sleet accumulations less than one inch are possible across central Missouri. Temperatures will be near to just above freezing and little if any travel impacts are expected but be alert localized slick spots mainly tonight. A few thunderstorms will also be possible this afternoon with small hail possible in the stronger cells. A freeze risk will occur generally north of a Pittsburg, Kansas to Salem, Missouri line again tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A freeze risk will occur again Tuesday and Wednesday nights as an unseasonably cold air mass moves over the region Cold fronts will bring a chance for thunderstorms Tuesday and again Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 1, 1:29 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT SUN APR 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL 3 NW SEYMOUR 37.17N 92.81W
04/01/2018 E1.00 INCH WEBSTER MO PUBLIC
&&
DCSpecial weather statement, Apr 1, 2:35 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Springfield MO 235 PM CDT SUN APR 1 2018 MOZ082-092-012015- Wright MO-Texas MO- 235 PM CDT SUN APR 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES UNTIL 315 PM CDT... At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over Mansfield, or 13 miles north of Ava, moving east at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Mountain Grove... Cabool... Mansfield... Dawson... Norwood... Simmons... Elk Creek... LAT...LON 3709 9265 3721 9265 3733 9200 3714 9196 TIME...MOT...LOC 1934Z 259DEG 40KT 3714 9259 Burchfield
Local storm report, Apr 1, 2:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT SUN APR 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FREEZING RAIN CARTHAGE 37.18N 94.31W
04/01/2018 E0.01 INCH JASPER MO PUBLIC
THIN GLAZE OF ICE ON TREES, CARS AND
ELEVATED OBJECTS IN CARTHAGE PER FACEBOOK
POST.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:07 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 38 min |
| Apr 1, 2:04 PM CDT | Winter Weather Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 10 hr |
| Apr 1, 2:35 PM CDT | Special Weather Statement | SGF | Wright | 40 min |
| Apr 1, 2:58 PM CDT | Special Weather Statement | SGF | Oregon | 47 min |
| Apr 1, 3:34 PM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.